my doc wants me to consider changing from trileptal to topamax, but all I have seen on this sit is a lot of people that are very unhappy with this med. It sounds like the side affects are not worth it.. Has anyone had a good experiance on this med???
My best friend(like sister to me) was on trileptal and her neralogist put her on topamax..He weaned her off of trileptal while he put her on topamax.. She was only having petit mal's and when he put her on topamx she started to have really bad grand mal's, and she got really sick, she couldn't stand and she didn't kno where she was or anything.She also was seeing double and started having more petit mal's (along with the new grand mal's..She had never had a grand mal before she was put on topamax)
she stopped taking the topamax with out her neralogist or her mother knowing( she is 16) and all things went back to normal she could see straight, she could pay attention more... On topamax she was "out there, dayzed didnt know what was going on" but when she stopped all was normal
but after about a month her mom found out and her neralogist told her that she could get in big trouble and he could refuse to treat her so she had to start taking them again...
But thats my out look on topamax, and im not a doctor but yeah...
My daughter is 12 and is being treated for absence seizures. She has been on depakote for a year and a half with very little success and lots of added weight gain to boot. So we are now trying topamax. I had to take her to a new neurologist to get a change made in meds. She has had great success so far and I am hopeful that we will be able to wean her completely off of depakote all together. She has had 3 full days with no seizures that I am aware of so I am very excited. So far she has had no adverse side effects but I am watching her pretty close to make sure, it's always scary when you don't know how they will react to the drugs. We go back for a follow up on july 19th and I will update if there are any changes. Good luck to you!!!
Hi, I was on topamax and it was a nightmare from the beginning...I had ever side effect possible from that drug, but everyone does react different...I've been on most all the seizure meds at one time or another and now i'm on depakote and have no side effects and it has kept my seizures under control..Maybe you should ask your doctor about this med..I wish I had tried it before the topamax ...Good luck!
Hi im lee , ive had epilepsy since I was 15 im now 20 , been on all the tablets doctors can give , topamax seem to do the job for a while but then all the turns cought up with me ! So I was told to stay on topamax and they introduced a new drug called phenytoin both together worked alot better but im still having turns so topamax dose help but the side affects don't ! can u give me some more info all the best lee
I have been on topamax, caused alot of weight loss and affected my day to day life. My nuerologist increased the doses before decreasing them. Admittedly not everyone is affected by side effects ,and others are ,and you dont know until youve tried it, but if you have a choice ,i would be trying the alternatives first before trying topamax.
Danceman is right on target......I suggest to try an alternative...I too had weight loss, no appetite, severly depressed, couldn't sleep at night and tired during the day, memory loss real bad and panic attacks.....I could not funtion and i'm not the only one that it has effected this way..I think it should not be given to treat epilepsy.....................Ask your doctor about depakote (very, very good drug)!
I took depakote for 10 years with all kinds of side effects it brought out my bi polar,anxiety disorder and was gaining weight for the meds but at the time never put it together 155 since being on topamax have lost 80 lbs
impact tramua epileptic, started with dilantin, then to lamictal- gave me bad migranes, onto keppra- horrible mood swings, depression, violent blackouts, now on topamax- stopped grand mal seizures, vision ok, slight slowdown of thinking, not as bad as everyone says, keep a journal and your memory loss wont be bad, some slight sleep probs but the best i've tried, and its keep me out of prison gl
keep fightin peeps
Hey all... I've been on dilantin for 4 yrs now.. never been able to maintain my levels. Now with my 4th neurologist he wants to be super man and change it up. I take 730 mg of dilantin a day and was content with it, until I started having partial seizures a couple weeks a go. I have only had Grand Mals so this is a new thing. also EEG's are showing different activities. What I'm getting at is my blood levels for the dilantin are always high but he's never brought the dose down and now he's keeping me on the high dose of dilantin and adding topamax to the mix. I'm sitting here reading all these other post about this drug and not finding myself to happy about the situation I'm about to go into.
I'm a mother and primary care giver to two children. Am I going to be so screwed up on this junk that I'm not a reliable person, a good mom?
can any one tell me that this is a good medication ? that it will be worth loosing my mind?
Topamax worked the best for me but I did have some side effects... I lost weight and my thinking wasn't as clear however the seizure relief was awesome... everyone responds differently to different drugs so don't not take it because of others reactions...good luck:)
Hi I have been using Topamax for a year 300 mg has anyone gotten gastritis or trouble or gas issues??? I also for the past one month am feeling pressure in the chest may be its due to the gas.. Please advise I am very confused about this medication.. I was taking depakote before this and never experienced any other side effect other than weight gain and water retention..which was scary as well. Please help me should i go back to depakote has anyone been on Topamax for more than 3 or more years?? and are ok with it?? Thanks
i was on topamax jus for a few months, i ended up with two kidney stones that had to be surgically removed, i put clothes in the freezer instead of the wash, i forgot how to tie my shoes, and my grades went from a 98 to a 3 in school. kidney stones were the worst and i was only 17 at the time.
Thanks Bethany did you get depression?? My doctor is now prescribing me cymbalta because he is saying that i have symptoms of depression and I used to make ppl laugh all my life I guess i am in shock and in a state of denial